Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

What medicine can I take for calcium deficiency while taking thyroid medication?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 665 Questions
Hi madam i am person who asked few days ago question regarding the Graves disease and the dosage related problem. I had to ask like i am having the calcium deficiency in the body owing to the thyroid pills dosage for the long term.I was asked by my company doctor to take the Calcirol XXXXXXX But the probelm still persist.I had taken the dosage for few days and stopped it.Basically i went to doctor after i had the pain in the knees.kindliy tell me what next shud be the dosage and how much time will it take to recover.I ahve to be onsite to US in next month i m worried since there the temperature is goin to low as 1 degrees
Posted Wed, 22 Jan 2014 in Thyroid Problem and Hormonal Problems
Answered by Dr. Minal Mohit 3 hours later
Brief Answer: Calcium upto 1 gm/d, vit D 60,000IU once a week Detailed Answer: Dear XXXXXXX Hi! I remember having a discussion with you. As to calcium supplement, you must take a drug with elemental calcium 1g . As there is no brand with this high calcium you can take twice a day something like calcimax forte which has 500 mg of elemental calcium. Vitamin D should be taken 60,000 IU once a week night time. it will require a minimum of 12 weeks regular treatment. Regards!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor